1. I assume it's possible that she's not responding well to atypical antipsychotic, but is responding to typical antipsychotics. Some of their side-effects are muscle spasms, which can lead to tardive dyskinesia, but information I've found centers on spasms of the face and back, as well as restless-legs syndrome. Is it possible for medication side-effects to manifest as occasional leg spasms that threaten her balance, to the point where she carries a cane just in case?
(1A. If this isn't possible as a side effect of atypical antipsychotic, what other medical condition would cause such instability - general normal gait with occasional spasm / cramps that make someone fall over so that they have to carry a cane to help them keep balance when that happens? Injury or infection would be preferrable.)
2. While it's very important for schizophrenics to take their meds regularly, what would be the effects of involuntarily stopping medication in a high-stress situation? She normally takes it religiously, but in a minimum dose due to the aforementioned side effects. It's the classic kidnapping/hostage scenario, so how long after she's supposed to take a dose can my heroine plausibly start experiencing first symptoms of hallucinations - hours, days, weeks?
Searches: various combinations of typical antipsychotics (including brand and generic names), muscle spasms, cramps, tardive dyskinesia, cane. It doesn't happen that Kane is the name of a doctor who writes a lot of articles on schizophrenia.